bones-icon
AVN and Covid
I was administered with Medrol 40MG in every 6 hours through IV for around 20 days in september 2020 for covid treatment in Hospital. Recently I my MRI shows bilateral AVN HIP 2nd stage. Can you please advise if steroid use for such low duration can induce AVN ? I dont smoke, usually take alcohol twice a week around 180 ML each day. I am looking for non invasive treatment is there any ?
44 Views v

Answers (3)

Like the answers? Consult privately with the doctor of your choice

Steroids are known to cause AVN. chances beome much more when it is associated with alcohol in heavy dose (180ml twice/ wk since when).
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Could be a possibility of you didn't have any pain in hip joint before covid. You need to go and consult a joint replacement surgeon for this. Not easy to explain here.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Yes. Steroid usage of any kind has a risk of AVN.
Next Steps
Bisphophonates can be tried as a non invasive modality for preventing collapse of the femur head in the future. But studies have shown contradictory results with this therapy. It all boils down to the treating doctor.
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.